Georgia, 2019

Damaging Wind in Georgia, June 10, 2019

June 10, 2019 · NWS JAX · 1 event in 1 county or zone

Very moist environment with precipitable water (PWAT) values at 2 inches was over the region with an upper level trough axis just upstream. Prevailing SW steering prevailed with sea breezes storms producing strong gusts.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAX wrote it up.

Very moist environment with precipitable water (PWAT) values at 2 inches was over the region with an upper level trough axis just upstream. Prevailing SW steering prevailed with sea breezes storms producing strong gusts.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 10, 1:27 PM EST, 1 hour 47 minutes earlier.

Area forecast discussion, Jun 10, 1:27 PM EST, 1 hour 47 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
227 PM EDT Mon Jun 10 2019

.NEAR TERM .../thru Tuesday/...
North-south oriented upper trough axis over our area Today
will become more northeast-southwest oriented Tuesday. Moist,
moderately unstable environment will remain in place over the
area.

Radar trends show increasing precipitation coverage across
se GA and the JAX/SGJ areas...which should continue with
merging boundaries. Will continue to see scattered to numerous
showers/t-storms through the afternoon across forecast area.
Guidance suggests minimal activity Tonight across ne FL, with a
gradual decrease in coverage se GA, and will show this evolution
in hourly POP/weather grids. Current low temperature forecast
Tonight looks fine.

Tuesday shows an interesting meso-scale setup, with northeast-
southwest ariented upper trough above northeast-southwest
oriended surface trough over se-sctrl GA. As shown on model
guidance, best coverage of showers/t-storms Tuesday afternoon
should be along surface trough across our northern counties.
Slow storm motion expected with weak flow aloft...could see a
few inches of rain from the most persisitent storms. Further S,
still expecting good coverage of showers/t-storms especially in
the afternoon in high precipitable water environment. High
temperatures may be kept down in mid-upper 80s across se GA...
with values around 90 further south.

.SHORT TERM.../Tuesday Night thru Wednesday night/...
Weak upper troughing aloft replaced by general southwest flow
aloft ahead of central U.S. upper trough...with weak waves within
the flow. GFS/ECM both suggest scattered to numerous showers/
t-storms Wednesday. Near normal temperatures are expected.

.LONG TERM.../Thursday thru Sunday/...
Strong upper trough swings east across eastern U.S. Thursday, with
drier air spreading across our area...with precipitation chances
pushed mostly south of our area Thursday and Friday...maintained
low chance POPs across our southern counties. Rain chances return
across forecast area over the weekend as weak W to SW flow aloft
returns along with deeper moisture. Near noraml temperatures
expected during this period.

&&

.AVIATION...Generally VFR conditions, except locally lower CIGs
and gusty winds in scattered SHRA/TSRA this afternoon.

&&

.MARINE...Surface trough will remain west of the waters through
Wednesday, then sweep across the waters Thursday night, with high
pressure building to the north by the weekend. Scattered to
numerous showers and thunderstorms will be east of, and will
accompany, the surface trough.

Rip Currents: Low risk expected Tuesday.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  71  86  70  83 /  60  80  60  70
SSI  76  86  76  83 /  30  80  60  70
JAX  73  91  73  87 /  20  60  50  60
SGJ  73  88  74  86 /  20  60  20  50
GNV  73  90  72  85 /  20  60  20  60
OCF  72  90  72  86 /  20  60  20  50

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AM...None.
&&

Wolf/Kennedy/Bricker

In the hours before

Special weather statement, Jun 10, 1:23 PM EST, 1 hour 51 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
223 PM EDT Mon Jun 10 2019

FLZ024-025-124-125-101915-
Inland Duval FL-Inland Nassau FL-Coastal Nassau FL-Coastal Duval FL-
223 PM EDT Mon Jun 10 2019

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL NASSAU AND
NORTHEASTERN DUVAL COUNTIES UNTIL 315 PM EDT...

* At 223 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm over Arlington, moving northeast at
  15 mph.

* Winds in excess of 45 mph and excessive cloud-to-ground lightning
  possible with this storm.

* Locations impacted include...
  Jacksonville, Fernandina Beach, Jacksonville International Arpt,
  Arlington, Yulee, Neptune Beach, San Pablo, Craig Field, Little
  Talbot Island and Fort Caroline.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.

&&

LAT...LON 3027 8170 3056 8181 3072 8146 3071 8145
      3072 8145 3074 8142 3073 8142 3058 8140
      3058 8139 3029 8136
TIME...MOT...LOC 1823Z 240DEG 15KT 3033 8162

NELSON
Local storm report, Jun 10, 1:31 PM EST, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Jacksonville FL
231 PM EDT MON JUN 10 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0226 PM     TSTM WND GST     N JACKSONVILLE INTL ARP 30.48N 81.71W
06/10/2019  M48 MPH          Duval              FL   ASOS

            JACKSONVILLE INTERNATIONAL AIRPORT SITE MEASURED A PEAK
            WIND GUST OF 48 MPH.

&&

RBRICKER
Local storm report, Jun 10, 2:31 PM EST, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Jacksonville FL
331 PM EDT MON JUN 10 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     TSTM WND DMG     10 SE MOSS BLUFF        28.99N 81.75W
06/09/2019                   Marion             FL   PARK/FOREST SRVC

            REPORT FROM JUNE 9TH...NATIONAL PARK SERVICE REPORTED
            SEVERAL TREES BLOWN DOWN ACROSS THE OCALA NATIONAL FOREST
            FROM A SEVERE STORM YESTERDAY AFTERNOON. THE TIME OF
            DAMAGE WAS BASED ON RADAR DATA.

&&

AENYEDI
Local storm report, Jun 10, 2:33 PM EST, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Jacksonville FL
333 PM EDT MON JUN 10 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     TSTM WND GST     2 N MAYPORT             30.42N 81.41W
06/10/2019  M41 MPH          AMZ452             FL   MESONET

            WEATHERFLOW SITE AT HUGUENOT PARK MEASURED A PEAK WIND
            GUST OF 41 MPH.

&&

RBRICKER
Special weather statement, Jun 10, 2:34 PM EST, 40 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
334 PM EDT Mon Jun 10 2019

GAZ136-153-154-165-166-102015-
Inland Glynn GA-Inland Camden GA-Coastal Glynn GA-Coastal Camden GA-
Wayne GA-
334 PM EDT Mon Jun 10 2019

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CAMDEN...GLYNN AND EAST
CENTRAL WAYNE COUNTIES UNTIL 415 PM EDT...

* At 334 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm 7 miles east of Waverly, or 9 miles
  southwest of Brunswick, moving northeast at 25 mph.

* Wind gusts up to 50 mph possible with this storm.

* Locations impacted include...
  Brunswick, St. Simons Island, Woodbine, Dock Junction, Country Club
  Estates, Thalmann, Sea Island, Everett, Jekyll Island and Waverly.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.

&&

LAT...LON 3118 8125 3110 8137 3092 8140 3084 8176
      3153 8167 3152 8165 3149 8164 3148 8162
      3145 8163 3140 8158 3133 8147 3133 8144
      3129 8141 3128 8138 3129 8139 3129 8138
      3130 8137 3131 8134 3128 8132 3128 8123
TIME...MOT...LOC 1934Z 220DEG 23KT 3107 8160

NELSON
Special weather statement, Jun 10, 2:52 PM EST, 22 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
352 PM EDT Mon Jun 10 2019

FLZ024-025-124-125-GAZ165-166-102045-
Inland Duval FL-Inland Nassau FL-Coastal Nassau FL-Coastal Duval FL-
Inland Camden GA-Coastal Camden GA-
352 PM EDT Mon Jun 10 2019

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL NASSAU...NORTH CENTRAL
DUVAL AND SOUTHWESTERN CAMDEN COUNTIES UNTIL 445 PM EDT...

* At 352 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm over Callahan, moving northeast at
  20 mph.

* Small hail and wind gusts up to 50 mph possible with this storm.

* Locations impacted include...
  Kingsland, Callahan, Jacksonville International Arpt, Ratliff,
  Kings Ferry and Nassau Village-Ratliff.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.

&&

LAT...LON 3044 8192 3082 8187 3087 8162 3050 8162
TIME...MOT...LOC 1952Z 233DEG 17KT 3056 8183

NELSON

The radar

The Jacksonville radar (KJAX), 50 km away, was scanning. The volume nearest the first event began at 20:11 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Camden

When
June 10, 3:14 PM EST
Where
Camden County, 0.59 mi W of Scarlet
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
30.930, -81.760

A few trees were blown down near Old Jefferson Highway and State Road 110. The time of damage was based on radar.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2019Every state in 2019This day in weather historyWarnings in Georgia, June 2019

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 819520.